Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Will more Prozac help? rmshed

Posted by Cam W. on October 4, 2001, at 2:13:44

In reply to Will more Prozac help?, posted by rmshed on October 3, 2001, at 22:02:57

Rmshed - Prozac does eventually plateau with respect to dosage increases. Above a certain dose, taking more does not result in any increased effect, but some side effects continue to get worse. Unfortunately, the dose at which this happens is not easy to predict in advance. The old YMMV (your mileage may vary) adage applies, as everyone is physiologically unique.

The only way to find if an increase in dose will result in improved efficacy is to raise the dose for a month or so and see if there is an increased effect. Ask your doc if he/she thinks a dose increase is a viable option in your case.

In some people, the SSRIs do "poop-out" and not work as well as they originally did. When this happens, raising the dose usually does not result in greater effect. Occasionally increasing after poop-out does result in increased effect, but so does decreasing the dose, in some instances). Again, the only way to find out is trial and error.

I hope that this wishy-washy answer is of some help. - Cam


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cam W. thread:80214
URL: http://www.dr-bob.org/babble/20010927/msgs/80230.html